Anonymous
Anonymous asked in HealthMental Health · 10 years ago

a question on dystonias?

I have been using 600mg of Codeine Phosphate a day for 2 years. My doctor has put me on Haloperidol- 5mg, three times a day. He has also put me on Benzatropine to stop dystonic reactions. The Benzatropine works well, but it gives me headaches and severe pain behind the eyes. I don't want to get glaucoma or go blind, so I was wondering if there were any Over The Counter or Prescription medications that can stop dystonias from forming without giving me headaches or pain behind the eyes. I 've done a bit of research and the following drugs might help. Tell me what you think:

Diphenhydramine

Diazepam

Clonazepam

Baclofen

Levodopa

Please, everybody and anybody, if there is any drug that can stop dystonias without giving me headaches and pain behind the eyes, let me know.

Your replies will be appreciated.

2 Answers

Relevance
  • 10 years ago
    Favorite Answer

    The dystonias are movement disorders in which sustained muscle contractions cause twisting and repetitive movements or abnormal postures. The movements, which are involuntary and sometimes painful, may affect a single muscle; a group of muscles such as those in the arms, legs, or neck; or the entire body. Early symptoms may include deterioration in handwriting, foot cramps, or a dragging foot after running or walking some distance. Other possible symptoms are tremor and voice or speech difficulties.

    About half the cases of dystonia have no connection to disease or injury and are called primary or idiopathic dystonia. Of the primary dystonias, many cases appear to be inherited. Dystonias can also be symptoms of other diseases, some of which may be hereditary. In some individuals, symptoms of a dystonia appear in childhood. For other individuals, the symptoms emerge in late adolescence or early adulthood.

    Take care always

  • 4 years ago

    First, does any individual else on your household have it? It is degenerative no longer generative. Degenerative implies that some thing is being misplaced within the frame. Something like motion, on this case. She is wasting using her hand. It is considering of muscle contractions. There are types that impact one of a kind elements of the frame. Is your Mom's Doctor definitely certain that she has dystonia? It may also be inherited. If different persons on your household have it, then you might have a risk of having it. It is like some other genetic disorder (like prime blood stress or diabetes) so far as the risk of having it. If your Mom obtained it from trauma, publicity to drugs, or a stroke then it isn't more likely to be genetic, you then by and large may not get it.

Still have questions? Get your answers by asking now.